Pennsylvania, 2021Winter Weather in Pennsylvania, November 23, 2021
November 23, 2021 · NWS CTP · 1 event in 1 county or zone
Spotty lake-effect and upslope snow showers dusted the western highlands of Pennsylvania with snow during the early morning hours of November 23, 2021. Resultant slick roads in Clearfield County led to an accident that closed the westbound lanes of I-80 for two hours near mile marker 120.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Spotty lake-effect and upslope snow showers dusted the western highlands of Pennsylvania with snow during the early morning hours of November 23, 2021. Resultant slick roads in Clearfield County led to an accident that closed the westbound lanes of I-80 for two hours near mile marker 120. There were no injuries reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Nov 23, 5:38 AM EST, 39 minutes earlier.
Area forecast discussion, Nov 23, 5:38 AM EST, 39 minutes before
Area Forecast Discussion
National Weather Service State College PA
538 AM EST Tue Nov 23 2021
.SYNOPSIS...
Lake effect snow showers will taper off later today. Temperatures
will moderate through Thanksgiving. Wednesday and Thanksgiving
Day both look dry. Another cold front will bring some showers
into western PA Thursday evening. Below normal temperatures are
expected for Friday into early next week. Aside from some
showers across the northwestern and western mountains, dry
conditions are expected across the Keystone state for the
weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Winds are more in line now for some bands of snow showers early
this morning. The airmass is rather dry compared the event last
Monday. Heights rise later today, which will not favor much in
the way of lake effect snow bands. The event last Monday evening
looked a bit better on radar, but only light amounts occurred.
Thus the best potential for anything significant will be the
next few hours, once we get past sunrise. Made a few more minor
changes to the POPS and weather today. Will continue the winter
weather advisory across the far northwest for now, and continue
to monitor conditions.
Did trim snow amounts by a hair. Advisory in effect until 4 PM.
Winds will remain on the gusty side, as pressure gradiant
increases some.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
Clearing skies and low dewpoints will support temperatures
falling into the teens in some spots by Wednesday morning.
Sfc ridge axis builds eastward this evening shutting off the
lake effect and veering winds more to the WSW by Wednesday
morning. Mins will range from the upper teens north to the lower
to mid 20s southeast.
Surface high pressure over the area on Wednesday slides southeast
of central PA by Wednesday afternoon. Therefore, expect a warmup
into the 40s for most on Wednesday along with mostly sunny skies
early in the day before high clouds stream in from the west.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Focus then shifts to a low pressure system digging from Ontario
into the Ohio Valley Thanksgiving Day into the weekend. Rain
chances will subsequently pick up later Thursday into Thursday
night, mixing with and transitioning to snow showers across the
Alleghenies on Friday as another dose of cold Canadian air
spills into central PA. Following high temperatures in the mid
40s to mid 50s on Thanksgiving, readings will remain 10 or more
degrees colder for Friday. Wind chills will once again take a
nosedive as breezy west/northwest winds persist and make for
additional lake effect snow across NW PA.
Post frontal cold temperatures, gusty winds, and snow showers
appear in the offing through the weekend with northwest flow in
place aloft. May see another shortwave trough or two dig
through, maintaining the theme of unsettled/cold weather.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
Gusty west to northwest flow will bring colder air and lake
effect snow showers to the northwest and west, mainly this
morning. Dry low level air has helped all airfields stay VFR
through the overnight, although BFD may see MVFR cigs move in
towards daybreak as clouds and snow showers continue downwind
of Lake Erie. There could also be some moments of IFR vsby in
lake effect snow showers INVOF BFD this morning. Expect VFR
conditions this afternoon as snow showers diminish.
Outlook...
Wed-Thu...VFR. No sig wx
Thu night...Showers/restrictions possible with next frontal
system.
Fri-Sat...Breezy NW flow, snow showers mainly NW.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 4 PM EST this afternoon for
PAZ004-005.
&&
SYNOPSIS...DeVoir/Martin
NEAR TERM...DeVoir/Martin
SHORT TERM...DeVoir/Martin
LONG TERM...Guseman/DeVoir/Colbert
AVIATION...Martin/Colbert/Gutierrez
Hazardous weather outlook, Nov 23, 4:04 AM EST, 2 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
404 AM EST Tue Nov 23 2021
PAZ006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-240915-
Potter-Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-
Bedford-Fulton-Franklin-Tioga-Northern Lycoming-Sullivan-
Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
404 AM EST Tue Nov 23 2021
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ004-005-240915-
Warren-McKean-
404 AM EST Tue Nov 23 2021
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
Martin
Winter Weather, Clearfield
- When
- November 23, 6:17 AM EST
- Where
- Clearfield forecast zone
- Reported by
- State Official
- Coordinates
- 41.000, -78.474 (the zone’s center; the record gives no point)
Snow showers produced slick road conditions on I-80 westbound near mile marker 120 in Clearfield County, resulting an accident that prompted the closing of the westbound lanes for two hours. There were no injuries reported.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and High Wind in Alaska, November 23 to 25, 202155 kt wind · 6 events
- Drought in Hawaii, November 23 to 30, 20215 events
- Drought in Texas, November 23 to 30, 20215 events
- High Wind in Wyoming, November 23, 202157 kt wind · 4 events
- Drought in Hawaii, November 23 to 30, 20211 event
- Winter Weather in Idaho, November 23, 20211 event
- High Wind in Wyoming, November 23, 202159 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 986806.